Viewing 1 post (of 1 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    It is important to emphasize that there is only a “slight” indication that RAI can aggravate eye problems, in a SMALL percentage of Graves patients. I had seen some statements like you referred to, and asked my endo about them. She told me that it only happens infrequently, and the largest percentage of these cases are in Japan (she said the studies do not show why — dietary content or what). She also went on to say that if someone comes to her with bad eye disease ALREADY she will not risk even this slight chance of making the problem worse by using RAI. What it all said to me, is that there is no way to predict: we are not demonstrably “safer” (relative to eye problems) by staying on antithyroid drugs. The medical community doesn’t have the information (yet?) to say that.

Viewing 1 post (of 1 total)
  • You must be logged in to reply to this topic.